White Rose University Consortium logo
University of Leeds logo University of Sheffield logo York University logo

Null Models and Dispersal Distributions: A Comment on an Article by Caley

Rees, M. (1993) Null Models and Dispersal Distributions: A Comment on an Article by Caley. American Naturalist, 141 (5). pp. 812-815. ISSN 0003-0147

Full text available as:
[img]
Preview
Text
reesm10_Rees_1993_Am_Nat.pdf

Download (584Kb)

Abstract

[FIRST PARAGRAPH] In a recent article Caley (1991) outlined a null model for dispersal distributions against which he suggested empirical data should be compared. He first presented Waser's geometric model (Waser 1985), which can be derived as follows: Dispersing individuals move in a straight line from the natal site and settle in the first unoccupied site they encounter. If unoccupied sites occur independently at random with probability t as a result of turnover within the habitat, then the distribution of dispersal distances will follow a geometric distribution in which the probability of settling at distance i is given by p(i) = t(l - t)' for i = 0, 1,2,3,. . .

continues..

Item Type: Article
Copyright, Publisher and Additional Information: © 1993 by The University of Chicago. Reproduced in accordance with the publisher's self-archiving policy.
Academic Units: The University of Sheffield > Faculty of Science (Sheffield) > School of Biological Sciences (Sheffield) > Department of Animal and Plant Sciences (Sheffield)
Depositing User: Repository Officer
Date Deposited: 27 Jun 2006
Last Modified: 08 Feb 2013 16:49
Published Version: http://links.jstor.org/sici?sici=0003-0147%2819930...
Status: Published
Publisher: University of Chicago Press
Refereed: Yes
URI: http://eprints.whiterose.ac.uk/id/eprint/1405

Actions (login required)

View Item View Item